Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 41, NWS Milwaukee, WI

May 5, 2011

NWS Milwaukee, WI issued this small craft advisory at May 5, 2011, 9:43 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 5, 2011, 9:43 AM CDT (14:43 UTC)
Expired
May 5, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WHUS73 KMKX 051443
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
943 AM CDT THU MAY 5 2011

...BREEZY SOUTH WINDS TODAY...

.BREEZY SOUTH WINDS WILL PREVAIL TODAY AS LOW PRESSURE MOVES
ACROSS THE UPPER MIDWEST. WINDS WILL WEAKEN EARLY IN THE EVENING
AS THE LOW MOVES INTO UPPER MICHIGAN.

LMZ643>646-052245-
/O.NEW.KMKX.SC.Y.0041.110505T1443Z-110506T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
943 AM CDT THU MAY 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTH 15 TO 25 KNOTS...WEAKENING IN THE EVENING.

* WAVES: 1 TO 2 FEET BUILDING TO 2 TO 4 FEET THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
2 follow-up statements
486 
WHUS73 KMKX 052037
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT THU MAY 5 2011

...BREEZY SOUTH WINDS THROUGH EARLY EVENING...

.LOW PRESSURE WILL TRACK ACROSS LAKE SUPERIOR OVERNIGHT. BREEZY
SOUTH WINDS WILL DIMINISH THIS EVENING AS A COLD FRONT CROSSES
SOUTHERN WISCONSIN AND LAKE MICHIGAN.

LMZ643>646-060000-
/O.CON.KMKX.SC.Y.0041.000000T0000Z-110506T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 PM CDT THU MAY 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS...DIMINISHING TO 10 TO 20 KNOTS IN
  THE EVENING.

* WAVES: 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
995 
WHUS73 KMKX 060004
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
704 PM CDT THU MAY 5 2011

...GUSTY WINDS HAVE EASED...

.SOUTH TO SOUTHWEST WINDS...WHICH HAVE EASED TO 10 TO 15 KNOTS WITH GUSTS
TO 20 KNOTS...WILL CONTINUE TO DIMINISH BEFORE SHIFTING WEST LATER
THIS EVENING. THOUGH AN ISOLATED GUST TO 25 KNOTS MAY OCCUR BEFORE
THE WIND SHIFT...THEY WILL NOT BE FREQUENT ENOUGH TO CONTINUE THE
SMALL CRAFT ADVISORY.

LMZ643>646-060115-
/O.EXP.KMKX.SC.Y.0041.000000T0000Z-110506T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
704 PM CDT THU MAY 5 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 5, 3:17 AM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, May 5, 3:17 AM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 AM CDT THU MAY 5 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

MID LEVEL RIDGE AXIS A LITTLE SLOWER MOVING OFF TO THE EAST...BUT
SHOULD REACH LOWER MICHIGAN BY NOON.  SURFACE HIGH PRESSURE WILL BE
CENTERED OVER KENTUCKY BY SUNRISE AND WILL CONTINUE TO MOVE OFF TO
THE EAST...ENABLING SOUTH FLOW AND WARM AIR ADVECTION TO CONTINUE
INTO THE AFTERNOON. EXPECTING HIGH CLOUDS TO INCREASE AND
LOWER...WITH CLOUDS AROUND 6 THSD FT PUSHING INTO SOUTH CENTRAL
WISCONSIN AFTER SUNRISE.  WITH THE DRY LOW LAYERS...PRECIPITATION
WILL BE SLOW TO REACH THE GROUND.   850 MB LOW LEVEL JET WILL
INCREASE MOISTURE THIS MORNING.  BEST LOW LEVEL CONVERGENCE WILL
LIFT NORTHEAST INTO NORTHERN WISCONSIN ON THE NOSE OF THE SPEED MAX.

MODELS REMAIN IN GOOD AGREEMENT WITH TRACKING A TROUGH OF LOW
PRESSURE INTO THE FORECAST AREA THIS AFTERNOON...EXITING THE EAST
THIS EVENING.  EVEN THOUGH CLOUDS AND PRECIPITATION ARE EXPECTED TO
SPREAD EAST DURING THIS TIME...THE LOW LEVEL SOUTH FLOW SHOULD BE
STRONG ENOUGH TO PUSH TEMPERATURES INTO THE UPPER 50S...AND EVEN
LOWER 60S...ESPECIALLY SINCE SOME SUNSHINE IS EXPECTED INITIALLY
WITH THE THIN HIGH CLOUDS.

TIMING OF THE PRECIPITATION SHOWS THE RAIN SHOWERS MOVING INTO THE
WESTERN COUNTIES LATE THIS MORNING...AND PUSHING TO THE EAST
THROUGH THE REST OF THE DAY. MODELS SHOW THE HIGHEST QPF TO THE
NORTH AND WEST...CLOSER TO THE LOW LEVEL CONVERGENCE. BUFKIT
SOUNDINGS SHOW SOME POTENTIAL SURFACE BASED CAPE OF A MODEST 50
J/KG. BUT THIS IS BASED ON NAM MODEL DEW POINTS THAT ARE PROBABLY
AROUND 5 DEG F TOO HIGH. SHOWERS WILL BE LIKELY...BUT AN ISOLATED
THUNDERSTORM WOULD NOT BE OUT OF THE QUESTION.

MID LEVEL TROUGH AXIS REACHES LAKE MICHIGAN BY SUNRISE FRIDAY WITH
CYCLONIC FLOW CONTINUING.  THEREFORE THINK CLEARING IN MOS AFTER
MIDNIGHT OVER SOUTH CENTRAL WISCONSIN IS A BIT OVERDONE.

.FRIDAY...FORECAST CONFIDENCE...MEDIUM

MODELS IN DECENT AGREEMENT BRINGING AXIS OF WEAK HIGH PRESSURE TO
THE SOUTH THROUGH THE AREA. MODELS SHOWING LIGHT SHOWERS DURING THE
DAY...AS AXIS OF MID/UPPER WAVE ROTATES THROUGH ALONG WITH SOME WEAK
WAA. MOISTURE PRETTY SCARCE IN THE LOWER LEVELS...SO JUST MENTIONED
SPRINKLES FOR NOW.

OVERALL...SHOULD SEE A MIX OF CLOUDS AND SUN...WITH 925 MB TEMPS
WARMING TO 11-12C SUGGESTING NEAR NORMAL TEMPS IN THE LOW TO MID
60S. A LITTLE MORE CONFIDENT WITH MILDER TEMPERATURES NEAR THE
LAKE...AS MODELS OVERALL STRONGER WITH STRENGTH OF OFFSHORE GRADIENT
WIND. COULD SEE LAKE BREEZE DRY AND FORM LATE AFTERNOON AS WINDS
WEAKEN...BUT HIGH TEMPS WILL HAVE BEEN REACHED BY THEN.

.FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE...MEDIUM

LOW PRESSURE TO THEN APPROACH SOUTHERN WISCONSIN FRIDAY NIGHT...WITH
MODELS GENERALLY TAKING THE LOW JUST TO THE SOUTH OF THE STATE ON
SATURDAY. BETTER OVERALL AGREEMENT WITH THIS SYSTEM THAN THE LAST
DAY OR TWO...SO INCREASED POPS. BEST CHANCE FOR PRECIP ACROSS THE
SOUTH...TIED TO BETTER MOISTURE AND WAA/ISENTROPIC FIELDS TOWARD THE
LOW. A RUMBLE OR TWO OF THUNDER NOT OF THE QUESTION...BUT SOUNDINGS
LOOK PRETTY STABLE WITH SRN WI ON THE COOL SIDE OF THE LOW...SO
CONTINUED TREND OF LEAVING THUNDER OUT FOR THIS SYSTEM. WITH CLOUDS
AND PRECIP EXPECTED DURING A GOOD CHUNK OF THE DAY...AND WITH THE
LOW GOING SOUTH OF THE STATE...LOWERED HIGH TEMPS A COUPLE DEGREES.

.SUNDAY THROUGH WEDNESDAY....FORECAST CONFIDENCE...LOW TO MEDIUM

MODELS IN DECENT AGREEMENT WITH STRONG LOW PRESSURE DEVELOPING OVER
THE PLAINS SUNDAY AND MONDAY. MAY SEE SOME SHOWERS SUNDAY AS WAA
KICKS IN...SO HAVE SLIGHT CHANCE POPS GOING. WENT WITH CHANCE
POPS THEN MONDAY THROUGH WEDNESDAY...AS A SERIES OF WAVES ALONG
BAROCLINIC ZONE AFFECT SRN WI. THOUGH RESPECTABLE AGREEMENT IN THE
OVERALL PATTERN THROUGH TUESDAY...QUITE A BIT OF RUN TO RUN
CONSISTENCY PROBLEMS WITH THE TIMING OF THE WAVES AND PLACEMENT OF
THE SFC WARM FRONT. THINGS HAD TURNED COLDER THAN MODELS WERE
INDICATING A DAY AGO...BUT NOW THE GFS AND ECMWF HAVE TRENDED BACK
NORTH. BUMPED TEMPS UP TUE/WED PER THIS WARMER TREND...THOUGH
HESITANT TO BITE ON THE EXTENT OF THE CHANGE WITH MODELS
CONTINUING TO GO BACK AND FORTH.

&&

.AVIATION...
A FEW MVFR VSBYS AROUND SUNRISE POSSIBLE MAINLY EAST SINCE CLOUDS
SLOW TO INCREASE BUT STILL EXPECTING HIGH CLOUDS TO INCREASE AND
LOWER...WITH CEILINGS AROUND 6 THSD FT PUSHING INTO SOUTH CENTRAL
WISCONSIN AFTER SUNRISE.  WITH THE DRY LOW LAYERS...PRECIPITATION
WILL BE SLOW TO REACH THE GROUND.   850 MB LOW LEVEL JET WILL
INCREASE MOISTURE THIS MORNING.  MODELS REMAIN IN GOOD AGREEMENT
WITH TRACKING A TROUGH OF LOW PRESSURE INTO THE FORECAST AREA THIS
AFTERNOON...EXITING THE EAST THIS EVENING.

TIMING OF THE PRECIPITATION SHOWS THE RAIN SHOWERS MOVING INTO THE
WESTERN COUNTIES LATE THIS MORNING...AND PUSHING TO THE EAST THROUGH
THE REST OF THE DAY. BUFKIT SOUNDINGS SHOW SOME POTENTIAL SURFACE
BASED CAPE OF A MODEST 50 J/KG. BUT THIS IS BASED ON NAM MODEL DEW
POINTS THAT ARE PROBABLY AROUND 5 DEG F TOO HIGH. SHOWERS WILL BE
LIKELY...BUT AN ISOLATED THUNDERSTORM WOULD NOT BE OUT OF THE
QUESTION.

SOME MVFR CEILINGS POSSIBLE THIS AFTERNOON AND EVENING AS TROUGH
MOVES ACROSS.

&&

.MARINE...
SOUTHEAST TO SOUTH WINDS WILL PERSIST THROUGH MUCH OF THE DAY AND
INCREASE WITH THE APPROACHING TROUGH/COLD FRONT CREATING A TIGHTER
GRADIENT OVER SOUTHERN WISCONSIN. WINDS EXPECTED UP TO 15
KTS...GUSTING TO 20 KTS DURING THE DAY AHEAD OF THE FRONT. WILL HOLD
OFF FROM SMALL CRAFT ADVISORY AT THIS TIME AS CONDITIONS NOT
EXPECTED TO QUITE REACH CRITERIA...ESPECIALLY WITH WARMER AIR
ADVECTING OVER THE COLD WATERS...RESULTING IN AN INVERSION
PREVENTING THE STRONGER WINDS FROM MIXING TO THE SURFACE.

WINDS WILL BECOME SOUTHWEST...THEN WEST BEHIND THE FRONT LATE
TONIGHT/EARLY FRIDAY MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

FRIDAY THROUGH WEDNESDAY...DDV/07
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ/06
Hazardous weather outlook, May 5, 3:33 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 AM CDT THU MAY 5 2011

WIZ046-047-051-052-056>060-062>072-060845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
333 AM CDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON
AS LOW PRESSURE MOVES EAST ACROSS WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW PRESSURE MOVING EAST ALONG A WARM FRONT WILL RESULT IN A
CHANCE FOR THUNDERSTORMS FROM MAINLY MONDAY THROUGH NEXT
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY.

LMZ643>646-060845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
333 AM CDT THU MAY 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A TIGHTENING PRESSURE GRADIENT AHEAD OF APPROACHING LOW PRESSURE
WILL CAUSE WINDS AND WAVES TO APPROACH SMALL CRAFT ADVISORY
LEVELS TODAY AND EARLY THIS EVENING. ISOLATED THUNDERSTORMS ARE
ALSO POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW PRESSURE MOVING EAST ALONG A WARM FRONT WILL RESULT IN A
CHANCE FOR THUNDERSTORMS FROM MAINLY MONDAY THROUGH NEXT
WEDNESDAY.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.